MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SERVICE REPL CAMERA HEAD LENS INT SYS; ARTHROSCOPE

SMITH & NEPHEW, INC. SERVICE REPL CAMERA HEAD LENS INT SYS; ARTHROSCOPE
Model Number 72203967S
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during set up or inspection, the camera head was not working properly.Connection was not working.The procedure was completed with a s+n back up device.No delay and no patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was returned to the designated complaint unit for independent evaluation.There was a relationship found between the returned device and the reported incident.Visual inspection of the returned device did not identify any issues.Functional evaluation revealed that the click feeling of each button is different.The complaint has been confirmed and the root cause has been associated with a mechanical component failure.Factors, unrelated to the manufacturing and design of the device that could have contributed to the reported event include faulty button switches.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.No containment or corrective actions are recommended at this time.

Brand Name
SERVICE REPL CAMERA HEAD LENS INT SYS
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11952783
Report Number1643264-2021-02085
Device Sequence Number4243294
Product Code HRX
UDI-Device Identifier00885556631980
UDI-Public00885556631980
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K153606
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203967S
Device Catalogue Number72203967S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1